Citations 0
November 10, 1999

Ticlopidine and TTP After Coronary Stenting—Reply

Author Affiliations

Margaret A.WinkerMD, Deputy EditorIndividualAuthorPhil B.FontanarosaMD, Interim CoeditorIndividualAuthorStephenLurieMD, PhDIndividualAuthor


Copyright 1999 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.1999

JAMA. 1999;282(18):1717-1719. doi:10-1001/pubs.JAMA-ISSN-0098-7484-282-18-jbk1110

In Reply: We acknowledge that the article by Dr Bennett and colleagues first highlighted the underappreciated association of TTP with ticlopidine1 and acknowledge the preliminary report as a letter of the incidence of TTP after stenting. However, based on the available data, we do not think it is prudent to speculate that 2 weeks of treatment is safer than 4 weeks. Although only 21% of our patients with TTP were treated for no more than 2 weeks, this may just reflect an overall smaller percentage of patients treated for 2 weeks. That 15% of the patients discussed in their published series developed TTP within 2 weeks highlights that the occurrence of this syndrome may not be as rare as they suggest.1

First Page Preview View Large
First page PDF preview
First page PDF preview